Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jun 3, 2016, 8:21 PM CDT for Barton County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2016, 8:21 PM CDT (01:21 UTC)
- Expired
- Jun 3, 2016, 8:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
County Barton County, KS
The radar
The Dodge City radar (KDDC), 139 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.4 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2258 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
387
WWUS83 KICT 040121
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT FRI JUN 3 2016
KSZ032-047-040145-
RUSSELL KS-BARTON KS-
821 PM CDT FRI JUN 3 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...
NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS...
* UNTIL 845 PM CDT
* AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GORHAM...OR 9 MILES
SOUTHWEST OF RUSSELL...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GALATIA...SUSANK AND MILBERGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3883 9904 3887 9893 3867 9862 3849 9903
3870 9903 3870 9904
TIME...MOT...LOC 0119Z 310DEG 24KT 3879 9899
$$
CARUSOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jun 3, 7:10 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 3, 7:10 PM CDT, 1 hour 11 minutes before
Area Forecast Discussion National Weather Service Wichita KS 710 PM CDT FRI JUN 3 2016 .UPDATE... Issued at 710 PM CDT Fri Jun 3 2016 This Evening: The only reason for the update issued at 613 PM CDT was to remove the "Late This Afternoon" period. && .SHORT TERM...(This evening through Monday night) Issued at 309 PM CDT Fri Jun 3 2016 Upper low over ern TX continues to make slow progress to the east this afternoon. Moisture rotating around this low continues to stream north-northwest into SE KS/NE OK. Shear axis from this upper low and westerly flow across the rest of KS may lead to few hit or miss diurnally driven showers and isolated storms across SE KS for the afternoon hours where precip water values are the highest. Already seeing some hints of this activity developing just southeast of the forecast area in NE OK and SW MO. so will keep a low pop in for this chance in SE KS. Also latest visible satellite and obs show a cold front beginning to push into northern-nw KS at this time. Latest visible satellite shows a line a CU along this boundary just to the NW of Central KS. CU so far is struggling along this front, with minimal boundary layer moisture with 20 degree dewpoint spreads. Convergence isnt all that great either, so think chances of showers and isolated storms along this boundary as very slim for the afternoon/evening hours as the front makes progress into Central KS. Will keep a slight pop in,just in case any storm does develop, but think any storm that does get going will be diurnally driven as well, with better convective activity well NE of the area. Expect this cold front to make slow progress across the forecast area tonight into early on Sat. The best chance for an isolated shower/storm, as this front pushes south, is across NE KS from KSLN to KCNU as convergence along the front will be minimal and moisture transport will be minimal as well. High pressure will build into most locations for Sat thru Mon, asthe upper flow pattern shifts to the NW as a ridge builds over the rockies. This will lead to dry conditions and high temps near seasonal averages for Sat/Sun with a gradual warming trend going into the beginning of next week. Ketcham .LONG TERM...(Tuesday through Friday) Issued at 309 PM CDT Fri Jun 3 2016 The warming trend will continue for Tue-Thu as the upper ridge shifts a little further to the east, with southerly flow gradually returning to the high plains. Could see max temps climb to near 90 in Central KS on Wed and again on Thu. As the southerly flow returns, low level moisture will also return to the high plains for Tue and Wed which may lead to thunderstorms developing over the high plains, and possibly propagating into Central KS either Tue night or Wed night. Expect this convection to be diurnally driven with drier air across most of the forecast area the further east the storms progress. So will only go with slight pops along I-70 for this chance both Tue/Wed nights. Some uncertainty on the how the end of the week will play out as medium range models differ on how they are going to handle the next shortwave expected to move across the northern plains. GFS is a little stronger with this shortwave which suggest a cold front pushing into the plains by the weekend. But the ECMWF is weaker with this system and keeps the flow more zonal, which could keep the front across nrn KS into the weekend. For now will keep things dry on Fri. Ketcham && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 710 PM CDT Fri Jun 3 2016 Two Svr TSRA are movg ESE ~25kts from NC KS. The swrn cell that is crossing Osborne Cnty at 00Z wl impact KRSL til 02Z with 30-35kt gusts & +RA that'll briefly reduce vsbys to ~3SM alg with some hail. The 2nd cell that was movg alg the Smith/Jewell Cnty line at 00Z was beginning to weaken. As such, TSRA has been assigned only to KRSL, but KGBD is being watched closely. The 2 Svr TSRA are ocrg alg a se-movg cdfnt that extended fm SE Nebraska, to btwn KGCK & KDDC, to ~KDHT. The cdfnt wl cause winds to shift to Nly w/ sustained speeds incrg to 17-22kts acrs Cntrl & SC KS mid-late Sat Mrng w/ gusts that may apch 30kts at KRSL & KGBD. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 64 85 57 83 / 10 10 0 0 Hutchinson 62 84 55 83 / 30 10 0 0 Newton 63 83 56 81 / 20 10 0 0 ElDorado 63 84 57 81 / 20 10 0 0 Winfield-KWLD 63 85 57 83 / 10 10 0 0 Russell 59 84 53 83 / 20 0 0 0 Great Bend 60 84 53 83 / 20 0 0 0 Salina 61 83 55 83 / 40 10 0 0 McPherson 61 83 55 82 / 30 10 0 0 Coffeyville 63 84 58 82 / 20 20 0 0 Chanute 63 84 58 81 / 20 20 0 0 Iola 63 84 58 81 / 20 10 0 0 Parsons-KPPF 63 84 58 81 / 20 20 0 0 && .ICT Watches/Warnings/Advisories... None. && UPDATE...EPS SHORT TERM...Ketcham LONG TERM...Ketcham AVIATION...EPS
Hazardous weather outlook, Jun 3, 4:00 PM CDT, 4 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 400 PM CDT FRI JUN 3 2016 KSZ032-033-047>053-067>072-082-083-091>096-098>100-042100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 400 PM CDT FRI JUN 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS, SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT ISOLATED HIT OR MISS THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON INTO EARLY THIS EVENING OVER CENTRAL KANSAS...MAINLY NORTHWEST OF A GREAT BEND TO SALINA LINE. THE MAIN THREATS SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A FEW STORMS MAY LINGER OVER SOUTHEAST KANSAS SATURDAY MORNING. SEVERE STORMS ARE NOT EXPECTED WITH THIS ACTIVITY. A CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS FOR TUESDAY EVENING AND WEDNESDAY EVENING ACROSS CENTRAL KANSAS. A STRONG STORM OR TWO IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT. && FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT: HTTP://WEATHER.GOV/WICHITA/HWO/ LAWSON/KETCHAM
In the hours before
Special weather statement, Jun 3, 7:19 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 719 PM CDT FRI JUN 3 2016 KSZ032-040100- RUSSELL KS- 719 PM CDT FRI JUN 3 2016 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... NORTHERN RUSSELL COUNTY IN CENTRAL KANSAS... * UNTIL 800 PM CDT * AT 716 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 15 MILES WEST OF LURAY...OR 20 MILES NORTH OF RUSSELL...MOVING SOUTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... LURAY...PARADISE AND WALDO. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3913 9904 3913 9870 3901 9860 3892 9904 TIME...MOT...LOC 0016Z 332DEG 19KT 3917 9898 CARUSO
Local storm report, Jun 3, 8:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
818 PM CDT FRI JUN 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM HAIL 2 E GORHAM 38.88N 98.99W
06/03/2016 E0.75 INCH RUSSELL KS LAW ENFORCEMENT
&&
VJPSpecial weather statement, Jun 3, 8:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT FRI JUN 3 2016
KSZ032-047-040145-
RUSSELL KS-BARTON KS-
821 PM CDT FRI JUN 3 2016
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHWESTERN RUSSELL COUNTY IN CENTRAL KANSAS...
NORTHWESTERN BARTON COUNTY IN CENTRAL KANSAS...
* UNTIL 845 PM CDT
* AT 819 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GORHAM...OR 9 MILES
SOUTHWEST OF RUSSELL...MOVING SOUTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GALATIA...SUSANK AND MILBERGER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.
&&
LAT...LON 3883 9904 3887 9893 3867 9862 3849 9903
3870 9903 3870 9904
TIME...MOT...LOC 0119Z 310DEG 24KT 3879 9899
CARUSOThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:19 PM CDT | Special Weather Statement | ICT | Russell | 41 min |
| Jun 3, 7:26 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 53 min |
| Jun 3, 7:59 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 20 min |
| Jun 4, 6:44 AM CDT | Special Weather Statement | ICT | Chautauqua | 46 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.